Alert archive / North Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 13, NWS Grand Forks, ND

November 22, 20139 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Nov 22, 2013, 3:33 PM CST for 9 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Nov 22, 2013, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2013, 3:33 PM CST (21:33 UTC)
In effect from
Nov 22, 2013, 9:00 PM CST
Expired
Nov 23, 2013, 9:03 AM CST
In force
12 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS43 KFGF 222133
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
333 PM CST FRI NOV 22 2013

...WIND CHILL READINGS WILL DROP INTO THE 25 TO 30 BELOW ZERO
RANGE TONIGHT INTO EARLY SATURDAY MORNING IN NORTHEASTERN NORTH
DAKOTA AND THE NORTHERN RED RIVER VALLEY...

.A LARGE HIGH PRESSURE SYSTEM WILL DROP SOUTHEAST INTO CENTRAL
NORTH DAKOTA TONIGHT. NORTHWEST WINDS WILL HOLD UP IN THE 5 TO 10
MPH AND WITH FALLING TEMPS...WIND CHILL VALUES WILL LOWER INTO THE
25 TO 30 BELOW ZERO RANGE OVERNIGHT INTO SATURDAY MORNING.


MNZ001-004-007-NDZ006>008-014>016-024-026-027-054-231500-
/O.NEW.KFGF.WC.Y.0013.131123T0300Z-131123T1500Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
333 PM CST FRI NOV 22 2013

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
3 follow-up statements
488 
WWUS43 KFGF 230524
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1124 PM CST FRI NOV 22 2013

...WIND CHILL READINGS WILL DROP INTO THE 25 TO 30 BELOW ZERO
RANGE TONIGHT INTO EARLY SATURDAY MORNING IN NORTHEASTERN NORTH
DAKOTA AND THE NORTHERN RED RIVER VALLEY...

.A LARGE HIGH PRESSURE SYSTEM WILL DROP SOUTHEAST INTO CENTRAL
NORTH DAKOTA. NORTHWEST WINDS WILL HOLD UP IN THE 5 TO 10 MPH AND
WITH FALLING TEMPS...WIND CHILL VALUES WILL LOWER INTO THE 25 TO
35 BELOW ZERO RANGE OVERNIGHT INTO SATURDAY MORNING.

MNZ001-004-007-NDZ006>008-014>016-024-026-027-054-231500-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-131123T1500Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
1124 PM CST FRI NOV 22 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
148 
WWUS43 KFGF 230940 AAA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 AM CST SAT NOV 23 2013

...HAZARDOUS WIND CHILL WILL CONTINUE THIS MORNING ACROSS
NORTHEASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY...

.A LARGE HIGH PRESSURE SYSTEM WILL DROP SOUTHEAST INTO CENTRAL
NORTH DAKOTA. NORTHWEST WINDS FROM 5 TO 10 MPH WILL COMBINE WITH
SUBZERO TEMPERATURES RESULTING IN WIND CHILL VALUES FROM 25 TO 30
BELOW THIS MORNING.

MNZ001-004-007-NDZ006>008-014>016-024-026-027-054-231500-
/O.CON.KFGF.WC.Y.0013.000000T0000Z-131123T1500Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
340 AM CST SAT NOV 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

ROGERS
813 
WWUS43 KFGF 231503
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
903 AM CST SAT NOV 23 2013

...WIND CHILL ADVISORY EXPIRED..

.WITH HIGH PRESSURE OVER THE AREA THIS MORNING WINDS ARE CALM OR
VERY LIGHT AND AS A RESULT WIND CHILL VALUES ARE NOT AS LOW AS
EARLIER THIS MORNING OR LAST NIGHT. TEMPERATURES WILL WARM SLOWLY
THIS MORNING HOWEVER.  

MNZ001-004-007-NDZ006>008-014>016-024-026-027-054-231615-
/O.CAN.KFGF.WC.Y.0013.000000T0000Z-131123T1500Z/
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
903 AM CST SAT NOV 23 2013

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

MANY SPOTS HAVE WINDS NEAR CALM AND THUS WIND IMPACTS ON THE
TEMPERATURE HAVE LESSENED. TEMPERATURES WILL WARM SLOWLY DURING
THE REST OF THE MORNING AND MIDDAY. 

$$


DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 22, 3:29 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 22, 3:29 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
329 PM CST FRI NOV 22 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM CST FRI NOV 22 2013

SNOW BAND IS OVER THE FAR SOUTHERN FCST AREA ATTM FROM WADENA TO
ALONG THE ND/SD BORDER. THIS WILL EXIT THE FCST AREA IN THE NEXT
1-2 HOURS. CLEARING LINE PUSHING SOUT AS WELL DOWN TO MAHNOMEN-
FARGO-VALLEY CITY AREA. 1050 MB HIGH NEAR SASKATOON SASK WILL DROP
SOUTHEAST AND BE IN CNTRL ND AT 12Z SAT. JUST HOW COLD WILL IT
GET. DEEPER SNOW PACK 3-5 INCHES DOES EXIST IN DVL BASIN INTO
LANGDON AREAS AND THIS AREA WILL KEEP THE COLDEST AND BLO MOST ALL
GUIDANCE FCST (EXCEPT GEM) WITH LOWS 15 TO 20 BELOW. GEM SFC TEMP
FCST HAS MID 20S BLO....NOT READY TO GO THAT COLD YET. UPSTREAM
LOWS IN THE SNOW PACK OVER SASK WERE IN THE 15 TO 20 BLO ZERO
RANGE SO THAT WOULD SEEM REASONABLE FOR OUR NW FCST AREA AS
CONDITIONS SIMILAR.

TEMPS WILL BE A BIT WARMER SOUTH AND EAST BUT STILL BLO ZERO IN
NEARLY ALL AREAS BY 12Z SAT. SKIES WILL BE CLEAR OR CLEARING IN
ERN ND/RRV. SOME CLOUDS MOVING SOUTH INTO THE LAKE OF THE WOODS
AREA ON BACKIDE OF VORT/SFC LOW MOVING NORTH OF THUNDER BAY ONT
APPEAR PRETTY CELLULAR AND THUS DO LOOK FOR SOME BREAKING UP
TONIGHT...BUT CERTAINLY SOME CLOUDS MAY REMAIN THRU 06Z IN THE FAR
NORTHEASTERN FCST AREA. KEPT A FEW FLURRIES OR SNOW SHOWERS IN
THAT AREA TIL 03Z.

BASED ON CURRENT HOURLY TEMP PROG AND WINDS IN THE 5 TO 9 KT RANGE
TONIGHT WIND CHILLS OF 25 TO 30 BLO WILL OCCUR TONIGHT INTO SAT AM
FOR NORTHEAST ND INTO NRN RRV AND AS A RESULT A WIND CHILL ADV
WILL BE ISSUED FOR THE 03Z-15Z PERIOD.

THE SFC RIDGE WILL BE OVER ERN ND/RRV ON SATURDAY WITH LIGHT WINDS
AND FULL SUN BUT IT WILL BE COLD AS TEMPS SHOULD STAY BLO ZERO IN
THE DEEPER SNOWCOVER AND RISE INTO THE SINGLE DIGITS ABV ZERO
ELSEWHERE.

HIGH PRESSURE RIDGE WILL MOVE INTO ERN FST AREA SAT EVE AND WITH A
GENERALLY CLEAR SKY DO EXPECT A DROP OFF TO LOWS SUB ZERO IN ERN
FCST AREA...WHILE ERN ND MAY SEE A QUICK DROP OF A FEW DEGREES
BEFORE SOUTH WINDS HELP PROP UP TEMPS AND CAUSE THEM TO RISE OVERNIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 255 PM CST FRI NOV 22 2013

SUNDAY WILL BE A WINDY ONE WITH SOUTH WINDS TURNING SOUTHWEST IN
THE AFTN AHD OF A WEAK COLD FRONT/TROUGH WHICH WILL DROP THRU SUN
NIGHT. JUST HOW WARM. SOME HIGH OR MID CLOUDS EXPECT...ESP
NORTHEASTERN FCST AREA WHERE WILL KEEP LOW CHC FOR SOME -SN IN
WARM ADVECTION CLOSER TO SFC LOW MOVING SOUTHEAST INTO NW ONTARIO.
OTHERWISE DO EXPECT MID 20S TO LOWER 30S...WARMEST IN SW FCST AREA.

FOR MONDAY THROUGH THURSDAY PERIOD...LONG TERM MODELS IN GENERAL
AGREEMENT FOR A NORTHWEST FLOW PATTERN ALOFT DOMINATING THE LONG
TERM. IN GENERAL...MAJORITY OF CWA WILL BE DRY BUT THERE ARE LOW
POPS ACROSS NORTHERN MN LATE IN THE PERIOD AS THE STORM TRACK
SHOULD BE ACROSS NORTHERN SASK INTO CNTRL MB INTO CNTRL ONT. THIS
IS SLIGHTLY FURTHER NORTH THEN THE 12Z MODELS SHOWED
YESTERDAY...AND THE LOW POPS FOR EARLY IN THE WEEK HAVE BEEN
REMOVED. THIS WILL ALSO KEEP TEMPS WELL BELOW SEASONAL NORMS...BUT
DRY OTHER THAN SOME LIGHT SNOW OR FLURRIES THU INTO FRI.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 102 PM CST FRI NOV 22 2013

SITES SOUTH OF THE HWY 2 CORRIDOR WILL CONTINUE TO CLEAR OUT THIS
AFTERNOON. GUSTY NORTHWEST WINDS WILL BECOME 5 TO 10 MPH BY EARLY
EVENING. BEYOND ABOUT 02Z....EXPECT CLEAR SKIES AND LIGHT NW WINDS
THROUGH 18Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR NDZ006>008-014>016-024-026-027-054.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR MNZ001-004-007.

&&

SHORT TERM...RIDDLE
LONG TERM...RIDDLE/SPEICHER
AVIATION...SPEICHER
Hazardous weather outlook, Nov 22, 6:50 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
650 AM CST FRI NOV 22 2013

MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027>030-038-039-
049-052-053-231300-
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
650 AM CST FRI NOV 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A NARROW BAND OF LIGHT SNOW ALONG A STRONG COLD FRONT WILL DROP
THROUGH THE REGION TODAY. WHILE ACCUMULATIONS ARE EXPECTED TO BE
LESS THAN AN INCH INCREASING NORTH WINDS AND SNOW SHOWERS MAY
COMBINE TO BRIEFLY REDUCE VISIBILITY IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

MNZ004-NDZ006>008-014>016-024-026-054-231300-
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-WESTERN WALSH-
650 AM CST FRI NOV 22 2013

...HAZARDOUS WIND CHILLS POSSIBLE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A NARROW BAND OF LIGHT SNOW ALONG A STRONG COLD FRONT WILL DROP
THROUGH THE REGION THIS MORNING. WHILE ACCUMULATIONS ARE EXPECTED
TO BE LESS THAN AN INCH INCREASING NORTH WINDS AND SNOW SHOWERS
MAY COMBINE TO BRIEFLY REDUCE VISIBILITY IN OPEN AREAS.

TEMPERATURES WILL FALL THROUGH THE DAY WITH OVERNIGHT LOWS FROM 10
TO 20 BELOW POSSIBLE. NORTHWEST WINDS OF 10 TO 15 MPH THIS EVENING
MAY FOR A TIME DROP WIND CHILL VALUES TO 25 BELOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Wind Chill Advisories in North Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.